Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleSkew polynomial rings, Gröbner bases and the letterplace embedding of the free associative algebra
Author(s) Roberto La Scala, Viktor Levandovskyy
TypeArticle in Journal
AbstractIn this paper we introduce an algebra embedding ι : K〈X →S from the free associative algebra K〈X〉 generated by a finite or countable set X into the skew monoid ring S = P ⁎ Σ defined by the commutative polynomial ring P = K[X×N⁎ ] and by the monoid Σ = 〈σ〉 generated by a suitable endomorphism σ : P → P . If P = K[X] is any ring of polynomials in a countable set of commuting variables, we present also a general Gröbner bases theory for graded two-sided ideals of the graded algebra S = ⊕ iSi with Si = Pσi and σ : P → P an abstract endomorphism satisfying compatibility conditions with ordering and divisibility of the monomials of P. Moreover, using a suitable grading for the algebra P compatible with the action of Σ, we obtain a bijective correspondence, preserving Gröbner bases, between graded Σ-invariant ideals of P and a class of graded two-sided ideals of S. By means of the embedding ι this results in the unification, in the graded case, of the Gröbner bases theories for commutative and non-commutative polynomial rings. Finally, since the ring of ordinary difference polynomials P = K[X×N] fits the proposed theory one obtains that, with respect to a suitable grading, the Gröbner bases of finitely generated graded ordinary difference ideals can be computed also in the operators ring S and in a finite number of steps up to some fixed degree.
KeywordsSkew polynomial rings, Free algebras, Gröbner bases
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S0747717112000934
LanguageEnglish
JournalJournal of Symbolic Computation
Volume48
Number0
Pages110 - 131
Year2013
Edition0
Translation No
Refereed No
Webmaster